Alert archive / North Dakota / Wind Advisories in 2026
Wind Advisory 5, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Feb 17, 2026, 1:11 AM MST for 18 counties in North Dakota. It took effect at Feb 17, 2026, 5:00 AM MST. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Feb 17, 2026, 1:11 AM MST (08:11 UTC)
- In effect from
- Feb 17, 2026, 5:00 AM MST
- Expired
- Feb 18, 2026, 5:00 PM MST
- In force
- 36 hr
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Billings County, ND, Bowman County, ND, Burke County, ND, Dickey County, ND, Divide County, ND, Emmons County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, LaMoure County, ND, Logan County, ND, McIntosh County, ND, McKenzie County, ND, Mountrail County, ND, Slope County, ND, Stark County, ND, Williams County, ND
The radar
The Bismarck radar (KBIS), 92 km from the middle of the area, began a volume at 08:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 8.2 hours before the alert went out and 331 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2850 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 244 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
007 WWUS73 KBIS 170811 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 211 AM CST Tue Feb 17 2026 NDZ001-002-009-010-017-171615- /O.NEW.KBIS.WI.Y.0005.260217T1200Z-260218T0000Z/ Divide-Burke-Williams-Mountrail-McKenzie- Including the cities of Stanley, Crosby, Lignite, Powers Lake, Portal, Williston, Watford City, Bowbells, New Town, Columbus, and Parshall 211 AM CST Tue Feb 17 2026 /111 AM MST Tue Feb 17 2026/ ...WIND ADVISORY IN EFFECT FROM 6 AM CST /5 AM MST/ THIS MORNING TO 6 PM CST /5 PM MST/ THIS EVENING... * WHAT...East winds around 30 MPH with gusts up to 50 mph expected. * WHERE...Burke, Divide, McKenzie, Mountrail, and Williams Counties. * WHEN...From 6 AM CST /5 AM MST/ this morning to 6 PM CST /5 PM MST/ this evening. * IMPACTS...Objects left unsecured outside may be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NDZ031>034-040>045-171615- /O.NEW.KBIS.WI.Y.0005.260218T0000Z-260219T0000Z/ Golden Valley-Billings-Stark-Morton-Slope-Hettinger-Grant-Bowman- Adams-Sioux- Including the cities of Hettinger, Carson, Fort Yates, Selfridge, Solen, Elgin, Bowman, Mandan, Beach, Medora, Dickinson, Marmarth, Mott, New Leipzig, and New England 211 AM CST Tue Feb 17 2026 /111 AM MST Tue Feb 17 2026/ ...WIND ADVISORY IN EFFECT FROM 6 PM CST /5 PM MST/ THIS EVENING TO 6 PM CST /5 PM MST/ WEDNESDAY... * WHAT...West winds around 30 mph with gusts up to 50 mph expected. * WHERE...Portions of south central and southwest North Dakota. * WHEN...From 6 PM CST /5 PM MST/ this evening to 6 PM CST /5 PM MST/ Wednesday. * IMPACTS...Objects left unsecured outside may be blown around. * ADDITIONAL DETAILS...Periods of blowing snow may reduce visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Adam
7 follow-up statements
190 WWUS73 KBIS 171613 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 1013 AM CST Tue Feb 17 2026 NDZ046>048-050-051-180015- /O.EXB.KBIS.WI.Y.0005.260218T0900Z-260218T2200Z/ Emmons-Logan-La Moure-McIntosh-Dickey- Including the cities of Linton, Strasburg, Kulm, Wishek, Edgeley, Ellendale, Oakes, Ashley, Gackle, Napoleon, and Lamoure 1013 AM CST Tue Feb 17 2026 ...WIND ADVISORY IN EFFECT FROM 3 AM TO 4 PM CST WEDNESDAY... * WHAT...West winds 30 mph with gusts up to 50 mph expected. * WHERE...Emmons, Dickey, La Moure, Logan, and McIntosh Counties. * WHEN...From 3 AM to 4 PM CST Wednesday. * IMPACTS...Objects left unsecured outside will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NDZ001-002-009-010-017-180000- /O.CON.KBIS.WI.Y.0005.000000T0000Z-260218T0000Z/ Divide-Burke-Williams-Mountrail-McKenzie- Including the cities of New Town, Stanley, Watford City, Portal, Crosby, Powers Lake, Columbus, Williston, Bowbells, Lignite, and Parshall 1013 AM CST Tue Feb 17 2026 /913 AM MST Tue Feb 17 2026/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... * WHAT...East winds around 30 MPH with gusts up to 50 mph expected. * WHERE...Burke, Divide, McKenzie, Mountrail, and Williams Counties. * WHEN...Until 6 PM CST /5 PM MST/ this evening. * IMPACTS...Objects left unsecured outside may be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NDZ031>034-040>045-180015- /O.CON.KBIS.WI.Y.0005.260218T0000Z-260219T0000Z/ Golden Valley-Billings-Stark-Morton-Slope-Hettinger-Grant-Bowman- Adams-Sioux- Including the cities of Marmarth, Mandan, Selfridge, Elgin, Fort Yates, Beach, Medora, New England, Carson, Dickinson, Hettinger, New Leipzig, Bowman, Mott, and Solen 1013 AM CST Tue Feb 17 2026 /913 AM MST Tue Feb 17 2026/ ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM CST /5 PM MST/ THIS EVENING TO 6 PM CST /5 PM MST/ WEDNESDAY... * WHAT...West winds around 30 mph with gusts up to 50 mph expected. * WHERE...Portions of south central and southwest North Dakota. * WHEN...From 6 PM CST /5 PM MST/ this evening to 6 PM CST /5 PM MST/ Wednesday. * IMPACTS...Objects left unsecured outside may be blown around. * ADDITIONAL DETAILS...Periods of blowing snow may reduce visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Smith
655 WWUS73 KBIS 172356 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 556 PM CST Tue Feb 17 2026 NDZ001-002-009-010-017-180100- /O.EXP.KBIS.WI.Y.0005.000000T0000Z-260218T0000Z/ Divide-Burke-Williams-Mountrail-McKenzie- Including the cities of Bowbells, Stanley, Powers Lake, Parshall, New Town, Columbus, Williston, Lignite, Watford City, Crosby, and Portal 556 PM CST Tue Feb 17 2026 /456 PM MST Tue Feb 17 2026/ ...WIND ADVISORY WILL EXPIRE AT 6 PM CST /5 PM MST/ THIS EVENING... Although breezy winds will continue through tonight, strong winds are no longer expected. Thus the Wind Advisory will expire at 6 PM CST / 5 PM MST this evening. $$ NDZ031>034-040>045-180800- /O.CON.KBIS.WI.Y.0005.260218T0000Z-260219T0000Z/ Golden Valley-Billings-Stark-Morton-Slope-Hettinger-Grant-Bowman- Adams-Sioux- Including the cities of New Leipzig, Marmarth, Medora, Bowman, Mott, New England, Elgin, Fort Yates, Carson, Selfridge, Dickinson, Beach, Solen, Hettinger, and Mandan 556 PM CST Tue Feb 17 2026 /456 PM MST Tue Feb 17 2026/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ WEDNESDAY... * WHAT...West winds around 30 mph with gusts up to 50 mph expected. * WHERE...Portions of south central and southwest North Dakota. * WHEN...Until 6 PM CST /5 PM MST/ Wednesday. * IMPACTS...Objects left unsecured outside may be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NDZ046>048-050-051-180800- /O.CON.KBIS.WI.Y.0005.260218T0900Z-260218T2200Z/ Emmons-Logan-La Moure-McIntosh-Dickey- Including the cities of Napoleon, Wishek, Oakes, Edgeley, Ellendale, Strasburg, Ashley, Linton, Gackle, Kulm, and Lamoure 556 PM CST Tue Feb 17 2026 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 4 PM CST WEDNESDAY... * WHAT...West winds 30 mph with gusts up to 50 mph expected. * WHERE...Emmons, Dickey, La Moure, Logan, and McIntosh Counties. * WHEN...From 3 AM to 4 PM CST Wednesday. * IMPACTS...Objects left unsecured outside will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Anglin
738 WWUS73 KBIS 180402 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 1002 PM CST Tue Feb 17 2026 NDZ031>034-040>045-181215- /O.CON.KBIS.WI.Y.0005.000000T0000Z-260219T0000Z/ Golden Valley-Billings-Stark-Morton-Slope-Hettinger-Grant-Bowman- Adams-Sioux- Including the cities of New Leipzig, Marmarth, Medora, Bowman, Mott, New England, Elgin, Fort Yates, Carson, Selfridge, Dickinson, Beach, Solen, Hettinger, and Mandan 1002 PM CST Tue Feb 17 2026 /902 PM MST Tue Feb 17 2026/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ WEDNESDAY... * WHAT...West winds around 35 mph with gusts up to 55 mph expected. * WHERE...Portions of south central and southwest North Dakota. * WHEN...Until 6 PM CST /5 PM MST/ Wednesday. * IMPACTS...Objects left unsecured outside may be blown around. * ADDITIONAL DETAILS...Periods of snow and blowing snow may reduce visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NDZ046>048-050-051-181215- /O.CON.KBIS.WI.Y.0005.260218T0900Z-260218T2200Z/ Emmons-Logan-La Moure-McIntosh-Dickey- Including the cities of Napoleon, Wishek, Oakes, Edgeley, Ellendale, Strasburg, Ashley, Linton, Gackle, Kulm, and Lamoure 1002 PM CST Tue Feb 17 2026 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 4 PM CST WEDNESDAY... * WHAT...West winds 30 mph with gusts up to 50 mph expected. * WHERE...Emmons, Dickey, La Moure, Logan, and McIntosh Counties. * WHEN...From 3 AM to 4 PM CST Wednesday. * IMPACTS...Objects left unsecured outside will be blown around. * ADDITIONAL DETAILS...Periods of snow and blowing snow may reduce visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Anglin
093 WWUS73 KBIS 180900 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 300 AM CST Wed Feb 18 2026 NDZ046>048-050-051-181800- /O.EXT.KBIS.WI.Y.0005.000000T0000Z-260219T0000Z/ Emmons-Logan-La Moure-McIntosh-Dickey- Including the cities of Strasburg, Linton, Edgeley, Ellendale, Ashley, Oakes, Kulm, Napoleon, Lamoure, Gackle, and Wishek 300 AM CST Wed Feb 18 2026 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...West winds 30 mph with gusts up to 50 mph expected. * WHERE...Emmons, Dickey, La Moure, Logan, and McIntosh Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Objects left unsecured outside will be blown around. * ADDITIONAL DETAILS...Periods of snow and blowing snow may reduce visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NDZ031>034-040>045-181800- /O.CON.KBIS.WI.Y.0005.000000T0000Z-260219T0000Z/ Golden Valley-Billings-Stark-Morton-Slope-Hettinger-Grant-Bowman- Adams-Sioux- Including the cities of Hettinger, Medora, Solen, Mott, Carson, Beach, Bowman, Mandan, Dickinson, New England, New Leipzig, Elgin, Fort Yates, Selfridge, and Marmarth 300 AM CST Wed Feb 18 2026 /200 AM MST Wed Feb 18 2026/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... * WHAT...West winds around 35 mph with gusts up to 55 mph expected. * WHERE...Portions of south central and southwest North Dakota. * WHEN...Until 6 PM CST /5 PM MST/ this evening. * IMPACTS...Objects left unsecured outside may be blown around. * ADDITIONAL DETAILS...Periods of snow and blowing snow may reduce visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Adam
311 WWUS73 KBIS 181448 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 848 AM CST Wed Feb 18 2026 NDZ031>034-040>045-182300- /O.CON.KBIS.WI.Y.0005.000000T0000Z-260219T0000Z/ Golden Valley-Billings-Stark-Morton-Slope-Hettinger-Grant-Bowman- Adams-Sioux- Including the cities of Marmarth, Elgin, New England, Mandan, Mott, Medora, Bowman, Solen, Dickinson, Beach, New Leipzig, Hettinger, Fort Yates, Selfridge, and Carson 848 AM CST Wed Feb 18 2026 /748 AM MST Wed Feb 18 2026/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... * WHAT...West winds around 35 mph with gusts up to 55 mph expected. * WHERE...Portions of south central and southwest North Dakota. * WHEN...Until 6 PM CST /5 PM MST/ this evening. * IMPACTS...Objects left unsecured outside may be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NDZ046>048-050-051-182300- /O.CON.KBIS.WI.Y.0005.000000T0000Z-260219T0000Z/ Emmons-Logan-La Moure-McIntosh-Dickey- Including the cities of Gackle, Oakes, Edgeley, Kulm, Napoleon, Ashley, Strasburg, Lamoure, Linton, Wishek, and Ellendale 848 AM CST Wed Feb 18 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...West winds 30 mph with gusts up to 50 mph expected. * WHERE...Emmons, Dickey, La Moure, Logan, and McIntosh Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Objects left unsecured outside will be blown around. * ADDITIONAL DETAILS...Periods of snow and blowing snow may reduce visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Johnson
583 WWUS73 KBIS 182019 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 219 PM CST Wed Feb 18 2026 NDZ031>034-040>045-190000- /O.CON.KBIS.WI.Y.0005.000000T0000Z-260219T0000Z/ Golden Valley-Billings-Stark-Morton-Slope-Hettinger-Grant-Bowman- Adams-Sioux- Including the cities of Marmarth, Elgin, New England, Mandan, Mott, Medora, Bowman, Solen, Dickinson, Beach, New Leipzig, Hettinger, Fort Yates, Selfridge, and Carson 219 PM CST Wed Feb 18 2026 /119 PM MST Wed Feb 18 2026/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... * WHAT...West winds around 30 mph with gusts up to 50 mph expected. * WHERE...Portions of south central and southwest North Dakota. * WHEN...Until 6 PM CST /5 PM MST/ this evening. * IMPACTS...Objects left unsecured outside may be blown around. * ADDITIONAL DETAILS...Periods of snow and blowing snow may reduce visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NDZ046>048-050-051-190000- /O.CON.KBIS.WI.Y.0005.000000T0000Z-260219T0000Z/ Emmons-Logan-La Moure-McIntosh-Dickey- Including the cities of Gackle, Oakes, Edgeley, Kulm, Napoleon, Ashley, Strasburg, Lamoure, Linton, Wishek, and Ellendale 219 PM CST Wed Feb 18 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...West winds 30 mph with gusts up to 50 mph expected. * WHERE...Emmons, Dickey, La Moure, Logan, and McIntosh Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Objects left unsecured outside will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Johnson
113 WWUS73 KBIS 182347 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 547 PM CST Wed Feb 18 2026 NDZ031>034-040>048-050-051-190100- /O.EXP.KBIS.WI.Y.0005.000000T0000Z-260219T0000Z/ Golden Valley-Billings-Stark-Morton-Slope-Hettinger-Grant-Bowman- Adams-Sioux-Emmons-Logan-La Moure-McIntosh-Dickey- Including the cities of Bowman, Elgin, Edgeley, Solen, Wishek, Gackle, New Leipzig, Dickinson, Marmarth, Mott, Napoleon, New England, Ellendale, Fort Yates, Linton, Hettinger, Selfridge, Oakes, Kulm, Carson, Mandan, Beach, Lamoure, Strasburg, Ashley, and Medora 547 PM CST Wed Feb 18 2026 /447 PM MST Wed Feb 18 2026/ ...WIND ADVISORY WILL EXPIRE AT 6 PM CST /5 PM MST/ THIS EVENING... Although breezy northwest winds may continue tonight into Thursday, strong winds are no longer expected. Thus the Wind Advisory will expire at 6 PM CST / 5 PM MST this evening. $$ Anglin
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Feb 16, 10:50 PM MST, 2 hours 21 minutes earlier. Its key messages:
- Accumulating snow is expected along and north of Interstate 94 Tuesday night through Wednesday, with a low chance south of the interstate.
- Areas in a Winter Storm Watch could see snow accumulations of 4 to 8 inches.
- There is a threat of freezing rain across northern and eastern portions of North Dakota Tuesday into Tuesday night ahead of the transition to snow. Light ice accumulations are possible.
- Strong east-southeast winds Tuesday turning to the northwest Wednesday could produce areas of blowing snow.
- Well above average temperatures through Tuesday, then a rapid switch to below average for the second half of the week.
Area forecast discussion, Feb 16, 10:50 PM MST, 2 hours 21 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 1150 PM CST Mon Feb 16 2026 .KEY MESSAGES... - Accumulating snow is expected along and north of Interstate 94 Tuesday night through Wednesday, with a low chance south of the interstate. - Areas in a Winter Storm Watch could see snow accumulations of 4 to 8 inches. - There is a threat of freezing rain across northern and eastern portions of North Dakota Tuesday into Tuesday night ahead of the transition to snow. Light ice accumulations are possible. - Strong east-southeast winds Tuesday turning to the northwest Wednesday could produce areas of blowing snow. - Well above average temperatures through Tuesday, then a rapid switch to below average for the second half of the week. && .UPDATE... Issued at 1150 PM CST Mon Feb 16 2026 No major adjustments to the forecast were performed with this update, as it remains broadly on track. Areas of fog, occasionally dense, linger over portions of central North Dakota into the James River Valley at the time of this update. Mid level clouds are starting to over run this fog, however, so we may see it soon start to diminish through the early morning. Will continue to monitor visibility trends. UPDATE Issued at 1010 PM CST Mon Feb 16 2026 Area of low clouds and fog have started to develop over the past hour or so across parts of the James River Valley, originating in western Lamoure and now expanding to the north/northwest. Call from the LaMoure EM indicated some very low visibility with fog accompanying the stratus, so will throw out a Special Weather Statement for now and see how this trends over the next couple of hours. No other big changes to the forecast outside of updating hourly trends this evening. UPDATE Issued at 708 PM CST Mon Feb 16 2026 Sky cover was modified based on latest satellite imagery and trends, along with other forecast hourly weather elements blended to latest observations. Overall, changes were minimal with this product issuance. S/WV upper level ridge will move across the Northern Plains tonight, with increasing east/southeasterly flow into the region. This occurs as our future storm system develops east across central/southern California early this evening, before rapidly ejecting northeast into the Rockies overnight and eventually into our region Tuesday/Tues night. && .DISCUSSION... Issued at 320 PM CST Mon Feb 16 2026 Brief ridging aloft will bring clearing skies to most areas this evening into the early overnight hours. Mild temperatures today will allow for mild low temperatures in the 20s and 30s tonight. Breezy southeast flow will begin to return later tonight as a surface low takes shape in Montana. This southeast flow could also return some lower clouds to the area. Soundings showing wind should limit fog development for tonight, although cannot rule some mist or perhaps even some drizzle for freezing drizzle. Something to monitor, yet not high enough confidence to place in the forecast for tonight. The potential for an impactful winter storm remains for Tuesday through Wednesday as the surface low and negatively tilted upper level trough moves across the area. During the day Tuesday, increasing low level moisture will provide abundant cloud cover. Under this cloud deck could be widespread drizzle and freezing drizzle Tuesday morning depending on temperatures. Tuesday afternoon sees more widespread showers develop across the state. Currently these are expected to be mainly rain showers. However, there are some hints cooler than forecast temperatures may bring more freezing rain north and perhaps across some eastern portions. This is indicated in the FRAM guidance, although other guidance is warmer and more in line with the current NBM forecast with highs forecast in the 30s north to 40s and some 50s south. As a result started to increase messaging on this freezing rain potential Tuesday into Tuesday night, although current forecast targets areas in the Winter Storm Watch with a brief chance of accumulating ice. One other note about Tuesday afternoon into Tuesday evening is the chance for thunderstorms if the warmer solution prevails. In this scenario CAPE values over 500 J/KG combined with strong shear could produce a few elevated thunderstorms. SPC has added in general risk for thunder across southeastern ND as a result, although given the time of year and the elevated nature of the potential storms the threat for severe weather is low. Tuesday could also see strong easterly winds across much of the area. Mixing may be tough to come by with the warm air advection aloft. However, some areas could see at least advisory level winds Tuesday into Tuesday night. Rain and freezing rain transitions to all snow Tuesday night, then could continue through Wednesday. Strong easterly winds will become a strong northwesterly wind, with perhaps the strongest winds in the southwest as indicated by the ECMWF EFI values. These winds combined with snow could bring areas of blowing snow. How impactful this blowing snow becomes remains uncertain as it still appears the strongest winds are away from the higher amounts of snow. Snow amounts have remained steady in the Winter Storm Watch area, with the chances for 6 or more inches of snow higher than 50 percent for most areas. Other than the Turtle Mountain area, the chances for over 8 inches of snow in the Winter Storm Watch area are low and generally less than 30%. Given this consistently have decided to place a range of 4 to 8 inches in our messaging for the Winter Storm Watch. The remainder of the area looks to be around 1 to 4 inches, with the lower accumulations coming south of Interstate 94. Low track and the amount of freezing rain could still impact these snow amounts. Thus held off on any changes to the winter highlights at this time. High temperatures Wednesday will be drastically cooler than recent days and in the 20s and 30s for most areas. This initial round of snow then diminishes Wednesday night, other than some lingering slight chances. Breezy winds could also remain, bringing some patchy blowing snow to areas with fresh snowfall. Lows could dip below zero in the northwest to the teens southeast. Broad trough pattern looks to continue Thursday into the upcoming weekend. This will continue cooler temperatures and perhaps some breezy winds at times. Chances for snow will also continue near daily as this trough pattern remains. Currently the signal for heavy snow is low, however, the NBM does have 10 to near 30% chance of at least 2 inches later in the week, especially across southern portions. Highs each day are forecast in the teens and 20s, while lows could get below zero. This is supported by limited temperature spreads in the NBM. Perhaps some dangerous wind chills are possible with any colder temperatures and lingering breezy winds. && .AVIATION /06Z TAFS THROUGH 06Z WEDNESDAY/... Issued at 1150 PM CST Mon Feb 16 2026 VFR conditions to start the 06Z period, with increasing clouds all terminals. As the clouds increase, MVFR to perhaps some IFR ceilings eventually develop across much of the area this morning. Patchy fog, mist, and/or drizzle/freezing drizzle also possible from these lower clouds, though confidence is not high enough to include this in the individual TAFs at this time. Conditions continue to deteriorate Tuesday evening as rain changes over to snow roughly from north to south, which continues through Tuesday night. Increasing southeasterly wind also expected tonight and into the day Tuesday. Some low level wind shear is forecast later tonight through roughly 15-16Z Tuesday morning. Winds will start turning to the west/northwest at western terminals Tuesday evening, and will quickly increase at both KXWA and KDIK. && .BIS WATCHES/WARNINGS/ADVISORIES... Winter Storm Watch from late Tuesday night through Wednesday evening for NDZ001>005-009>013. && UPDATE...Adam/NH DISCUSSION...Anglin AVIATION...NH
Hazardous weather outlook, Feb 16, 10:51 PM MST, 2 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 1151 PM CST Mon Feb 16 2026 NDZ001>005-009>013-180600- Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce- 1151 PM CST Mon Feb 16 2026 This Hazardous Weather Outlook is for portions of north central North Dakota and northwest North Dakota. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are asked to provide reports to the NWS using standard procedures, including through our social media accounts. NDZ017>020-031>034-040>045-180600- McKenzie-Dunn-Mercer-Oliver-Golden Valley-Billings-Stark-Morton- Slope-Hettinger-Grant-Bowman-Adams-Sioux- 1151 PM CST Mon Feb 16 2026 /1051 PM MST Mon Feb 16 2026/ This Hazardous Weather Outlook is for portions of northwest North Dakota, south central North Dakota, and southwest North Dakota. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are asked to provide reports to the NWS using standard procedures, including through our social media accounts. NDZ021>023-025-035>037-046>048-050-051-180600- McLean-Sheridan-Wells-Foster-Burleigh-Kidder-Stutsman-Emmons- Logan-La Moure-McIntosh-Dickey- 1151 PM CST Mon Feb 16 2026 This Hazardous Weather Outlook is for portions of south central North Dakota and southeast North Dakota. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are asked to provide reports to the NWS using standard procedures, including through our social media accounts.
In the hours before
Special weather statement, Feb 16, 9:17 PM MST, 3 hours 54 minutes before
Special Weather Statement National Weather Service Bismarck ND 1017 PM CST Mon Feb 16 2026 NDZ022-023-025-036-037-047-048-050-051-170630- Sheridan-Wells-Foster-Kidder-Stutsman-Logan-La Moure-McIntosh- Dickey- Including the cities of Mcclusky, Goodrich, Harvey, Fessenden, Carrington, Steele, Tappen, Jamestown, Napoleon, Gackle, Lamoure, Edgeley, Kulm, Wishek, Ashley, Oakes, and Ellendale 1017 PM CST Mon Feb 16 2026 ...AREAS OF FOG ACROSS THE JAMES RIVER VALLEY IN NORTH DAKOTA THIS EVENING INTO EARLY TUESDAY MORNING... Areas of fog will reduce the visibility to one quarter mile or less in parts of the James River Valley in North Dakota tonight. Motorists should be prepared for rapidly changing visibilities, and should use extra caution traveling. Use low beam headlights and be extra cautious at intersections and railroad crossings. Heinert
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 17, 1:11 AM MST | Winter Storm Warning | BIS | Bottineau, Burke, Divide, McHenry, Mountrail, Pierce and 3 more | 46 hr |
| Feb 17, 1:11 AM MST | Winter Weather Advisory | BIS | Burleigh, Dickey, Dunn, Emmons, Foster, Kidder and 9 more | 46 hr |
Nearby
Wind Advisories in North Dakota, 2026Every wind advisory in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.